MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt identifier) information not provided by reporter.Age at time of event, date of birth) information not provided by reporter.Sex) information not provided by reporter.Weight) information not provided by reporter.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The balloon burst and ripped in two parts at 13 atm while dilating.The parts were recovered with an 8 fr.Introducer and snare.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, drawing, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an ifu that describes the intended use, specific items are addressed such as: "the advance 35lp low profile pta balloon dilation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae." the ifu also precautions, "the catheter is not intended for the delivery of stents.All stents should be deployed in accordance with the manufacturer¿s indications and instructions for use.The visual inspection of the returned device reported the affected product shows signs of longitudinal split and circumferential separation.Proximal balloon segment measures approximately 1.2 cm in length.Distal balloon segment measure approximately 2.4 cm in length.The balloon was reported to be inflated to 13 atmospheric pressure (atm) against the ifu and used in stent deployment, also against the ifu.Over inflation likely lead to rupture, and the stent likely caused the rupture to occur circumferentially rather than longitudinally.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation the root cause was failure to follow instructions.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5663926
Report Number1820334-2016-00325
Device Sequence Number16220069
Product Code DQY
UDI-Device Identifier10827002522784
UDI-Public(01)10827002522784(17)181005(10)6259577
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-8-2.0
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/02/2016
Device Age7 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;